MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the monofocal preloaded intraocular lens haptics were amputated and would not be viable for patients.Through follow-up, we learned that it was only the injector which touched the eye.No patient injury and no additional intervention.No further information is available.
 
Additional Manufacturer Narrative
Section d6a: na, there was no patient contact.Section d6b: na, there was no patient contact.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: (b)(6) 2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: product evaluation was performed under magnification.The complaint lens was received cut in half.One half had an intact haptic which was measured and was found to be in specification.A detached haptic was received as well.The complaint handpiece was inspected and no issues were identified.Conclusion: based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issue observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.As per complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17452308
Report Number3012236936-2023-01971
Device Sequence Number12599584
Product Code HQL
UDI-Device Identifier05050474636002
UDI-Public(01)05050474636002(17)260523
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite